# SDR AALA20141015010

- Difficulty date: October 15, 2014
- Submitted: October 17, 2014
- Operation: Air carrier
- Aircraft: N9618A
- Make and model: Doug DC-9-83
- Aircraft serial: 53565
- Aircraft time: 49,154 hours, 23,433 cycles
- System (JASC): 3350 · Emergency Lighting
- Part: Ballast
- Part number: BR94052
- Condition: Malfunctioned
- Location: Cabin
- Stage of operation: IN
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

WHILE BOARDING, ELEC SMELL WAS NOTICED.  LIGHT BALLAST LOCATED ABOVE ROW 7AB WAS BURNING.  CHARRING OCCURRED ON THE OVERHEAD CEILING PANEL & INSULATION BAGS AROUND THE BALLAST ALSO BURNED UP.  ACFT REMOVED FROM SERVICE.  REPLACED LAMP & BALLAST.  OPERATIONS CHECKED NORMAL.
